Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 17, NWS El Paso, TX

June 22, 2006Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 22, 2006, 4:25 PM MDT for Otero County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2006, 4:25 PM MDT (22:25 UTC)
Expired
Jun 22, 2006, 5:30 PM MDT
In force
65 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:42 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 22, 2:42 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
242 PM MDT THU JUN 22 2006

.SYNOPSIS...
AS ADDITIONAL MOISTURE MOVES INTO THE REGION...THE AREA WILL SEE
INCREASED CLOUDS AND HAVE IMPROVED CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH THE WEEKEND. DAY TIME TEMPERATURES WILL
NOT BE QUIET AS WARM THE NEXT FEW DAYS. HIGH PRESSURE WILL BUILD
BACK OVER THE AREA LATE IN THE WEEKEND WITH A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.DISCUSSION...
A LOW LEVEL EAST FLOW WILL CONTINUE TO BRING ADDITIONAL MOISTURE
INTO THE AREA OVER THE NEXT COUPLE OF DAYS. WITH HIGH PRESSURE
ALOFT SHIFTED FURTHER WEST...THE ATMOSPHERE WILL NOT BE AS
STRONGLY CAPPED WITH IMPROVED CHANCES FOR SHOWERS AND
THUNDERSTORMS OCCURRING THROUGH THE WEEKEND. AT THIS TIME
AVAILABLE MOISTURE IS STILL LIMITED WITH MAINLY DRY HIGH BASED
THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON AND EVENING. STRONG
WIND GUSTS WITH BLOWING DUST NEAR STORMS WILL BE THE CHIEF THREAT
FOR THE LOWLAND DESERTS WITH SMALL HAIL AND BRIEF HEAVY SHOWERS
POSSIBLE IN THE MOUNTAINS.

FOR FRIDAY AND THE WEEKEND PRECIPITABLE WATER VALUES ARE PREDICTED
TO RISE ABOVE AN INCH OVER PORTIONS OF THE FORECAST AREA WHICH
SERVES AS AN INDICATOR THAT CONDITIONS SHOULD BE SUFFICIENTLY
MOIST TO PRODUCE SOME DECENT RAINFALL WHERE SHOWERS AND
THUNDERSTORMS OCCUR. A FEW LOCATIONS MAY EVEN SEE BRIEF PERIODS OF
HEAVY RAINFALL. OVERALL...CHANCES FOR MEASURABLE RAINFALL WILL BE
BEST FROM FRIDAY EVENING THROUGH SUNDAY. WITH THE HIGH CENTERED
WEST OF THE AREA...IMPULSES DROPPING DOWN FROM THE NORTH MAY AID
THUNDERSTORM DEVELOPMENT WITH ADDITIONAL LIFT AND COOLING ALOFT.
AT THIS TIME DO NOT SEE ANY STRONG SURFACE BOUNDARY TO FOCUS
THUNDERSTORM ACTIVITY DURING THE DAY...SO STORMS WILL NEED TO
PROPAGATE ALONG OUTFLOWS OF PREVIOUS MOUNTAIN STORMS THAT COULD
KEEP CONVECTION GOING WILL INTO THE NIGHT.

THE HIGH IS EXPECTED TO BUILD BACK OVER THE STATE SOME ON MONDAY
THAT MAY SERVE TO SUPPRESS SOME OF THE CONVECTION. WILL KEEP AT
LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY WITH RESIDUAL
MOISTURE AND DAY TIME HEATING DEVELOPING THUNDERSTORMS UNDER THE
HIGH.

&&

.AVIATION...VALID 23/00Z-24/00Z
GENERALLY VFR CONDITIONS EXCEPT NEAR THUNDERSTORMS. ISOLATED
THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. STORMS MAY
PRODUCE MVFR VSBYS WITH RAIN AND OR BLOWING DUST. SUDDEN WIND
GUSTS TO 50 MPH POSSIBLE NEAR STORMS. SEE APPROPRIATE TAFS AND
TWEBS FOR FURTHER INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  98  70  98  72 /  10  20  20  20  20
SIERRA BLANCA TX        62  88  65  91  62 /  20  20  20  20  20
LAS CRUCES              68  97  65  96  71 /  10  20  20  20  20
ALAMOGORDO              69  95  65  91  69 /  10  20  20  20  20
CLOUDCROFT              49  75  47  71  48 /  30  30  30  30  30
TRUTH OR CONSEQUENCES   69  97  64  93  70 /  10  20  20  20  20
SILVER CITY             60  89  59  84  61 /  10  20  20  20  20
DEMING                  66  99  65  95  66 /  10  20  20  20  20
LORDSBURG               66 102  64  98  67 /  10  10  10  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

04
Hazardous weather outlook, Jun 22, 11:02 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1102 AM MDT THU JUN 22 2006

NMZ022>025-030>032-TXZ055-056-231715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1102 AM MDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED HIGH BASED
THUNDERSTORMS WILL FORM THIS AFTERNOON AND EVENING ACROSS THE
REGION. THE STORMS WILL PRODUCE BRIEF SHOWERS...FREQUENT LIGHTNING
AND STRONG WIND GUSTS UP TO 50 MPH ALONG WITH BLOWING DUST. STORMS
OVER THE MOUNTAINS MAY ALSO PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE
AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MONDAY. PERIODS OF BRIEF HEAVY RAIN SHOWERS...SMALL HAIL...AND
STRONG WIND GUSTS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

In the hours before

Special weather statement, Jun 22, 1:13 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
113 PM MDT THU JUN 22 2006

NMZ022>025-030>032-TXZ055-056-230115-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
113 PM MDT THU JUN 22 2006

...THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE
LOCALLY STRONG WINDS...BLOWING DUST AND SMALL HAIL...

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND
SOUTHWEST NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AS SURFACE
MOISTURE HAS INCREASED BELOW UPPER LEVEL HIGH PRESSURE.

DESPITE THE INCREASED MOISTURE...THUNDERSTORMS OVER LOWER
ELEVATIONS WILL CONTAIN LITTLE RAIN BUT WILL PRODUCE WINDS GUSTING
TO 55 MPH IN THE VICINITY OF OUTFLOWS. VISIBILITIES OF LESS THAT
ONE-HALF MILE IN BLOWING DUST WILL ACCOMPANY THESE OUTFLOW WINDS.
HAIL TO ONE-HALF INCH IS POSSIBLE WITH SOME STORMS...ESPECIALLY IN
THE MOUNTAINS.

DRIVERS SHOULD BE PREPARED FOR SUDDEN STRONG WINDS AND LOW
VISIBILITIES OVER LOWLAND ROADS AND HIGHWAYS NEAR THUNDERSTORMS
THROUGH THIS EVENING.  DO NOT DRIVE INTO AREAS OF LOW VISIBILITY.
RATHER...PULL OVER IN A SAFE PARKING AREA AND WAIT FOR VISIBILITIES
TO IMPROVE AND WINDS TO SUBSIDE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS FOR
POSSIBLE LATER WARNINGS OR ADVISORIES.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.